Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Machine stuck on shoulder and continued to take X ray. Suffering from headache and black and blue line on jaw. Is it related?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6438 Questions
Question
Yes doctor. My husband thinks he has been over radiated at the dentist's office as he thinks the machine stuck on his shoulder and continued to x-ray. The office says his shoulder stopped the machine and there is no problem from radiation. He has had a headache ever since for 11 days now.I see a black&blue mark on his jaw today. Could this be a possibility or another issue? Thank you for your thoughts.
Posted Sun, 27 Oct 2013 in X-ray, Lab tests and Scans
 
 
Answered by Dr. Vivek Chail 52 minutes later
Brief Answer:
Unlikely to be radiation related.

Detailed Answer:
Hi XXXX,
Thanks for writing in to us.

I have seen all kinds of X XXXXXXX machines in my clinical practice and it is unlikely that the X XXXXXXX machine at the dentist's office continued to X XXXXXXX Machines are highly sophisticated and will never run more than a few milliseconds. Your husband might be having another issue and that may be sorted out by getting examined by your doctor.

Hope your query is answered.
Do write in if you have doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: Machine stuck on shoulder and continued to take X ray. Suffering from headache and black and blue line on jaw. Is it related? 22 minutes later
He also during that period, stopped heavy drinking hard alcohol during the night. Could feeling depressed with a headache be a result of this?
 
 
Answered by Dr. Vivek Chail 10 minutes later
Brief Answer:
Alcohol withdrawal can cause headache.

Detailed Answer:
Hi XXXX,
Thanks for writing in with an update.

In general, the severity of alcohol withdrawal symptoms increases in tandem with the amount and duration of prior alcohol consumption.

Minor alcohol withdrawal symptoms often appear six to 12 hours after alcohol cessation, sometimes while patients still have a measurable blood alcohol level. These symptoms include:

Shaky hands
Sweating
Mild anxiety
Nausea and/or vomiting
Headache
Insomnia

Hope your query is answered.
Do write in if you have doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: Machine stuck on shoulder and continued to take X ray. Suffering from headache and black and blue line on jaw. Is it related? 8 hours later
What can I (wife) do to help him through the withdrawal other than taking away the alcohol? He won't see a doctor. I need direction from you please.
 
 
Answered by Dr. Vivek Chail 4 hours later
Brief Answer:
Please find detailed answer below.

Detailed Answer:
Hi XXXX,
Thanks for writing in with an update.

If your husband is not physically addicted then the problems of withdrawal will be more about maintaining discipline rather than suffering the physical symptoms of withdrawal. The reason for making this distinction is that psychological support may be as necessary or more necessary than treatment of the symptoms of withdrawal. In very severe withdrawal symptoms, such as seizures and delirium tremens, urgent hospital treatment will be required.

However, it is most important is to consider changes in lifestyle and relationships that previously have contributed to the alcohol dependence. In less severe cases the constant support and encouragement of friends and family will help, not only with giving up the alcohol but more importantly in reducing the possibility of future relapses.

Meeting up with your local support group might help.

Hope your query is answered.
Do write in if you have doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor